Alert archive / California / Wind Advisories in 2012
Wind Advisory 23, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at May 21, 2012, 3:52 PM PDT. It took effect at May 22, 2012, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 3:52 PM PDT (22:52 UTC)
- In effect from
- May 22, 2012, 11:00 AM PDT
- Expired
- May 22, 2012, 3:55 AM PDT
- In force
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
417 WWUS76 KHNX 212252 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 352 PM PDT MON MAY 21 2012 CAZ095-099-220700- /O.NEW.KHNX.WI.Y.0023.120522T1800Z-120523T1200Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 352 PM PDT MON MAY 21 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: NORTHWEST TO WEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES. * TIMING: WINDS WILL INCREASE TUESDAY MORNING AND CONTINUE THROUGH THE OVERNIGHT HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...LAKE ISABELLA * IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS WELL AS TRAVELERS ON AREA HIGHWAYS INCLUDING 58...14 AND U.S. 395 SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JEB WEATHER.GOV/HANFORD
2 follow-up statements
911 WWUS76 KHNX 220640 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1140 PM PDT MON MAY 21 2012 CAZ095-099-221500- /O.CON.KHNX.WI.Y.0023.120522T1800Z-120523T1200Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 1140 PM PDT MON MAY 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: NORTHWEST TO WEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES. * TIMING: WINDS WILL INCREASE TUESDAY MORNING AND CONTINUE THROUGH THE OVERNIGHT HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...KERNVILLE AND LAKE ISABELLA. * IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS WELL AS TRAVELERS ON AREA ROADS...INCLUDING HIGHWAYS 58 AND 14 AND U.S. 395...SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
332 WWUS76 KHNX 221055 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 355 AM PDT TUE MAY 22 2012 CAZ095-099-221900- /O.UPG.KHNX.WI.Y.0023.120522T1800Z-120523T1200Z/ /O.NEW.KHNX.HW.W.0005.120522T1800Z-120524T1300Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 355 AM PDT TUE MAY 22 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH. THE STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES. * TIMING: WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THE OVERNIGHT HOURS. WINDS WILL SUBSIDE LATE TONIGHT...BUT WILL INCREASE AGAIN DURING THE DAY WEDNESDAY AND CONTINUE THROUGH WEDNESDAY EVENING BEFORE SUBSIDING TOWARD DAYBREAK. WINDS LIKELY WILL INCREASE THURSDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...KERNVILLE AND LAKE ISABELLA. * IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS WELL AS TRAVELERS ON AREA ROADS...INCLUDING HIGHWAYS 58 AND 14 AND U.S. 395...SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SANGER WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 21, 3:22 PM PDT, 30 minutes earlier.
Area forecast discussion, May 21, 3:22 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 322 PM PDT MON MAY 21 2012 .SYNOPSIS... A WEAK UPPER LEVEL LOW PASSING TO THE NORTH WILL DRAG A DRY COLD FRONT THROUGH THE REGION TONIGHT...BRINGING BREEZY AND COOLER CONDITIONS. A COOL DOWN OF TEMPERATURES IS EXPECTED THROUGH THE WEEK AS YET ANOTHER TROUGH AND ASSOCIATED FRONT MOVES THROUGH BY FRIDAY. THERE IS A SLIGHT CHANCE OF A FEW MOUNTAIN SHOWERS BY THE WEEKEND WITH A WARM UP BY MEMORIAL DAY. && .DISCUSSION... THE INCOMING FRONTAL SYSTEM IS PROVIDING COOLING BREEZES ACROSS THE NORTHERN FRINGES OF OUR AREA WHERE TEMPERATURES ARE CURRENTLY RUNNING DOWN AROUND 4-8 DEGREES FROM 24 HRS AGO. OUR DESERT LOCATIONS ARE HOWEVER GENERALLY A FEW DEGREES WARMER THAN YESTERDAY AND OTHER AREAS ARE NEAR READINGS FROM THIS TIME YESTERDAY. ALL LOCATIONS WILL BEGIN TO EXPERIENCE THE COOLING TREND AS THE LOW PRESSURE TROUGH PUSHES INLAND. WINDS WILL CONTINUE TO INCREASE WITH THE PASSING SYSTEM AND BY TUESDAY MORNING WE CAN EXPECT TO SEE GUSTS OVER 45 MPH THROUGH AND BELOW MOUNTAIN PASSES IN KERN COUNTY. A WIND ADVISORY WILL BE IN EFFECT THERE FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. THE BREEZY AND STEADILY COOLING CONDITIONS ARE PROGGED TO CONTINUE THROUGH THE END OF THE WEEK AS ADDITIONAL SHORTWAVE IMPULSES TRACK INTO THE WEST COAST...DIGGING THE TROUGH SOUTHWARD AND DEVELOPING A LOW NEAR THE SOUTHERN SIERRA BY FRIDAY. TEMPERATURES BY FRIDAY ARE EXPECTED TO BE AROUND 9-18 DEGREES BELOW CLIMO. ASSOCIATED MOISTURE AND INSTABILITY WITH THE DEVELOPING TROUGH WILL BE SUFFICIENT FOR A CHANCE OF CONVECTION OVER THE SIERRA FRIDAY AND LINGERING INTO SATURDAY WHEN THE TROUGH BEGINS TO LIFT OUT. EXPECT DRY AND GRADUALLY WARMING CONDITIONS BEHIND THE DEPARTING SYSTEM FOR THE REMAINDER OF THE MEMORIAL DAY WEEKEND...BUT TEMPERATURES STILL TOPPING OUT AROUND 5-10 DEGREES BELOW CLIMO MONDAY. && .AVIATION... BREEZY CONDITIONS ACROSS THE KERN COUNTY MTNS AND DESERTS...AS WELL AS THE WEST SIDE OF THE SAN JOAQUIN VALLEY WITH STRONG WINDS UPTO 40KTS...MAINLY OVER KERN COUNTY...POSSIBLE AFTER 18Z TUESDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIF INTERIOR THROUGH 00Z WEDNESDAY. && .AIR QUALITY ISSUES... ON MONDAY MAY 21 2012... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO... KERN... SEQUOIA NATIONAL PARK AND FOREST AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY CAZ095-099. && PUBLIC...JEB AVN/FW...MOLINA SYNOPSIS...PJ WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.